What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Mar 12, 11:25 AM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Mar 12, 11:25 AM EST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1125 AM EST Sat Mar 12 2022
.DISCUSSION...
Line of strong to severe storms is progressing quickly through the
area this morning. The Tornado Watch has been extended in time to
1 PM, and also in area, and includes Orange, Brevard, Osceola
Okeechobee, Indian River and St. Lucie counties. The main threats
from any storms including strong to localized damaging wind gusts
up to 50-60mph, hail, and possibly a tornado or two will all be
possible, with localized heavy rainfall and frequent lightning
strikes additional potential storm hazards.
Breezy to windy conditions will continue even behind the front
with winds becoming west-northwest around 20 to 25 mph and
gusting to 30 to 35 mph.
Tonight...(Previous Discussion) Attention will focus to a
relatively rare late season night one advection cold event. With
clearing skies, significantly colder air will plummet south across
the region, and the combination of air temps in the mid to upper
30s with winds of 10 to 15 mph will produce wind chill readings
around 30 to 35 degrees over all inland counties past midnight
through sunrise Sunday. A Wind Chill Advisory is in place for all
zones except the Treasure Coast from 1 AM through 9 AM Sunday.
Local winds will begin to become onshore along the Brevard and
Treasure Coast beaches, sparing coastal locations from the coldest
temperature and associated lowest wind chill readings early
Sunday.
&&
.AVIATION...Strong cold front moving through the area with line of
stronger storms is pushing southeast of KMCO and will push rapidly
southeast and south and offshore of the Treasure Coast through
this afternoon. Tempo IFR/MVFR conditions will occur with this
line, with some lingering IFR/MVFR cigs behind this line of
convection. Skies will clear into tonight with VFR conditions
expected. Gusty W/SW winds will become NW behind the front, with
speeds up to 18-22 knots and gusts to 30 knots.
&&
.MARINE...Rapidly deteriorating conditions will continue with
the passage of strong cold front. Gale conditions will develop
across the waters and continue overnight. Seas forecast to become
fully arisen early Sunday with 6 to 8 ft seas near the immediate
coast, and up to 13 ft offshore and over the Gulf Stream.
Venturing over the open waters is not recommended this weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 76 37 64 51 / 100 0 10 10
MCO 80 39 67 53 / 90 0 0 10
MLB 81 41 67 57 / 90 0 10 10
VRB 81 45 68 57 / 80 10 10 10
LEE 75 35 64 49 / 100 0 0 0
SFB 78 39 65 52 / 90 0 0 10
ORL 78 39 67 54 / 90 0 10 10
FPR 82 43 69 57 / 80 10 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 7 PM EST this evening for Coastal Volusia-
Indian River-Inland Volusia-Martin-Northern Brevard-
Northern Lake-Okeechobee-Orange-Osceola-Seminole-Southern
Brevard-Southern Lake-St. Lucie.
Tornado Watch until 1 PM EST this afternoon for Indian River-
Northern Brevard-Okeechobee-Orange-Osceola-Southern Brevard-
St. Lucie.
Wind Chill Advisory from 1 AM EST to 9 AM EDT Sunday for Coastal
Volusia-Inland Volusia-Northern Brevard-Northern Lake-
Okeechobee-Orange-Osceola-Seminole-Southern Brevard-
Southern Lake.
AM...Tornado Watch until 1 PM EST this afternoon for Sebastian Inlet
to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Small Craft Advisory from 4 AM to 4 PM EDT Sunday for Flagler
Beach to Volusia-Brevard County Line 0-20 nm-Flagler Beach
to Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
Gale Warning until 4 AM EDT Sunday for Flagler Beach to Volusia-
Brevard County Line 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Sebastian Inlet to Jupiter
Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
Weitlich/Kelly/Fehling/HaleyHazardous weather outlook, Mar 12, 4:20 AM EST, 8 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
420 AM EST Sat Mar 12 2022
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-122200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
420 AM EST Sat Mar 12 2022
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
A line of fast moving, strong lightning storms will cross the area
rapidly from north to south from mid morning and into the afternoon.
Strong to severe storms will reach Lake, Volusia, Seminole, and
Orange Counties between 8 to 9 am, then reach Osceola and Brevard
Counties between 10 am and noon, and reach the Treasure Coast and
Okeechobee County between noon and 1 pm.
The main threats expected with locally stronger storms will be
strong to damaging wind gusts of 60 mph, hail up to quarter size,
and frequent lightning strikes. A brief tornado or two is also
possible, mostly from Osceola to Brevard Counties northward.
.HIGH WIND IMPACT...
Windy conditions develop across the area after daybreak today as
southwest to west winds increase to 20 to 25 mph with gusts up to
35 mph. A Wind Advisory is in effect through 7 PM.
.EXCESSIVE COLD IMPACT...
Significantly colder temperatures will occur tonight with mid to
upper 30s along and west of Interstate 4. Wind chill readings
in the upper 20s to lower 30s are possible along and north of
Interstate Four, and from south of Interstate 4 to Lake
Okeechobee expect lows in the upper 30s to around 40 degrees,
with wind chills in the low to mid 30s. A Wind Chill Advisory
is in effect for all but the Treasure Coast tonight into Sunday
morning.
.RIP CURRENT IMPACT...
A strong current flowing parallel to the beach along with choppy
surf conditions will make surf conditions very hazardous.
Entering the water is not recommended.
.MARINE THUNDERSTORM GUST IMPACT...
Thunderstorm wind gusts of 35 to 40 knots are likely as a line of
strong to severe storms crosses the local waters and including area
lakes. A few wind gusts of 50 knots or greater will be possible
in the strongest storms. It is not recommended boating activities
occur over inland or coastal waters today.
.WATERSPOUT IMPACT...
A waterspout or two will be possible as the line of strong to
severe storms moves offshore from the coast. The threat for
waterspouts will be greatest north of Sebastian Inlet.
.WIND AND SEA IMPACT...
Gale conditions will develop after daybreak across all the local
waters ahead of and behind a strong cold front. Southwest winds of
20 to 25 knots this morning will increase to 25 to 30 knots in
the afternoon with frequent gusts to gale force expected.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Hazardous boating conditions on Saturday will continue for
portions of the Atlantic waters through early Monday. The
rip current risk will become high to extreme on Sunday and
remain high into early next week.
.SPOTTER INFORMATION STATEMENT...
Spotters should closely monitor weather conditions and activate
as weather approaches.
Pendergrast
In the hours before
Special weather statement, Mar 12, 11:44 AM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1144 AM EST Sat Mar 12 2022
FLZ047-053-054-058-147-121715-
Okeechobee FL-Southern Brevard County FL-Osceola FL-
Northern Brevard County FL-Indian River FL-
1144 AM EST Sat Mar 12 2022
...Strong thunderstorms will impact portions of Okeechobee, western
Indian River, Brevard and eastern Osceola Counties through 1215 PM
EST...
At 1143 AM EST, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Kennedy Space Center to near Lake Marian and into Highlands County.
Movement was east at 45 mph.
HAZARD...Landspouts, winds in excess of 40 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Palm Bay, Melbourne, Titusville, Rockledge and Cocoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 100 PM EST for east central
Florida.
&&
LAT...LON 2723 8098 2736 8103 2739 8112 2749 8120
2755 8121 2760 8114 2766 8113 2783 8122
2835 8090 2835 8086 2838 8088 2867 8071
2870 8061 2846 8049 2833 8057 2813 8054
2804 8050 2721 8079 2718 8085
TIME...MOT...LOC 1643Z 263DEG 41KT 2850 8070 2794 8105 2739 8136
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HaleyLocal storm report, Mar 12, 12:07 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1207 PM EST SAT MAR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND GST 5 NE PORT CANAVERAL 28.46N 80.53W
03/12/2022 M44 MPH BREVARD FL OTHER FEDERAL
USSF WIND TOWER 0003 MEASURED A WIND GUST OF
38KTS/44MPH FROM THE WEST.
&&
EVENT NUMBER MLB2200034
KRFLocal storm report, Mar 12, 12:14 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1214 PM EST SAT MAR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM TSTM WND GST PATRICK AIR FORCE BASE 28.23N 80.61W
03/12/2022 M49 MPH BREVARD FL ASOS
ASOS AT KCOF MEASURED A WIND GUST OF 43KTS/49MPH FROM
THE WEST.
&&
EVENT NUMBER MLB2200035
KRFSpecial weather statement, Mar 12, 12:14 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1214 PM EST Sat Mar 12 2022
FLZ047-054-121745-
Southern Brevard County FL-Indian River FL-
1214 PM EST Sat Mar 12 2022
...Strong thunderstorms will impact portions of northern Indian River
and southeastern Brevard Counties through 1245 PM EST...
At 1214 PM EST, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Indian Harbour Beach to 9 miles west of Fellsmere to near Blue
Cypress Lake. Movement was east at 55 mph.
HAZARD...Landspouts, winds in excess of 40 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Palm Bay, Melbourne, Sebastian, Satellite Beach and Fellsmere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 100 PM EST for east central
Florida.
&&
LAT...LON 2774 8035 2769 8087 2775 8088 2829 8059
2820 8055 2812 8054
TIME...MOT...LOC 1714Z 251DEG 48KT 2813 8057 2781 8074 2771 8080
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HaleyLocal storm report, Mar 12, 12:17 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1217 PM EST SAT MAR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND GST MELBOURNE AIRPORT 28.10N 80.64W
03/12/2022 M45 MPH BREVARD FL ASOS
ASOS AT KMLB MEASURED A WIND GUST OF 39KTS/45MPH FROM
THE WEST.
&&
EVENT NUMBER MLB2200036
KRFSpecial weather statement, Mar 12, 12:27 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1227 PM EST Sat Mar 12 2022
FLZ054-058-059-064-121815-
St. Lucie FL-Okeechobee FL-Martin FL-Indian River FL-
1227 PM EST Sat Mar 12 2022
...Strong thunderstorms will impact portions of St. Lucie, eastern
Okeechobee, southern Indian River and northeastern Martin Counties
through 115 PM EST...
At 1227 PM EST, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Fellsmere to 6 miles west of Okeechobee. Movement was northeast at 65
mph.
HAZARD...Landspouts, winds in excess of 40 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Vero Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 100 PM EST for east central
Florida.
&&
LAT...LON 2721 8094 2722 8095 2722 8097 2726 8100
2727 8100 2771 8074 2775 8035 2721 8014
TIME...MOT...LOC 1727Z 243DEG 57KT 2776 8065 2726 8093
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Haley